MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty due to primary osteoporosis.Intra-operatively, during the operation the cement came into the vein on the side of the vertebral body.After that, the cement solidified.It was confirmed that the cement which came into the vein also solidified.The following day, it was checked when taking ct that the cement was not on the side of the vertebral body but came to the lungs, and has turned to pulmonary embolism.But there were no symptoms.There was no delay in overall procedure time as a result of this event.There were no patient complications as the result of this event.

Brand Name
KYPHX HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9537591
Report Number1030489-2020-00003
Device Sequence Number2460903
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public00643169097865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC01A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1